MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS
Catalog Number CS-12854-E
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported during the cvc insertion procedure, the guidewire got stuck within the cvc and could not be removed.The cvc and guidewire were removed together and a new cvc was used to complete the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The report of a kinked guide wire was able to be confirmed by the photo.The customer returned one guide wire and the product lidstock for evaluation.The catheter was not returned.Signs of use were observed on the guide wire.Visual inspection of the guide wire revealed several kinks throughout the guide wire body.The distal j-bend was misshapen but intact.Microscopic examination confirmed the damage.Both welds were present and appeared full and spherical.Visual inspection of the catheter could not be performed as it was not returned for analysis.The major kinks in the guide wire measured 55mm and 378mm from the distal weld.The guide wire length measured 602mm which is within the specifications of 596-604mm per product drawing.The guide wire outer diameter measured 0.81mm which is within the specifications of 0.788-0.826mm per product drawing.Functional inspection of the returned guide wire was performed per the instructions for use (ifu) provided with the kit which states, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was threaded through a lab inventory 18 ga introducer needle and ars.Resistance was only observed at the kinked portions of the guide wire.A manual tug test confirmed the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the customer report of a kinked guide wire was confirmed through complaint investigation of the returned sample.The catheter was not returned.Visual inspection revealed several kinks in the guide wire.The returned guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on these circumstances, and without the complete sample returned for analysis, the probable root cause could not be determined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).In section d provided the full udi # udi related data quality updates only.

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
laura guadalupe gonzalez
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17895006
Report Number3006425876-2023-00994
Device Sequence Number6979902
Product Code DQY
UDI-Device Identifier00801902028983
UDI-Public(01)00801902028983(11)220829(17)260930(10)71F22H3671(21)
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2026
Device Catalogue NumberCS-12854-E
Device Lot Number71F22H3671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/31/2023
Not provided
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/01/2023
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown